Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2015, 1:58 PM EDT for Cherokee County, Cobb County, Fulton County, Georgia. It was in force for 47 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 1:58 PM EDT (17:58 UTC)
- Expired
- Apr 20, 2015, 2:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, GA, Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 2:00 PM EDT | HAIL 1 | 1 Sw Ridgewood Park, GA | |
| Apr 20, 2:03 PM EDT | HAIL 1.25 | 1 N Marietta, GA | |
| Apr 20, 2:05 PM EDT | HAIL 1.25 | 1 S Oakton, GA | |
| Apr 20, 2:08 PM EDT | HAIL 1 | Marietta, GA | HAIL WAS GETTING LARGER DURING THE CALL. |
| Apr 20, 2:10 PM EDT | TSTM WND DMG | Kennesaw, GA | 2 TREES DOWN ON ROADWAYS IN KENNESAW |
| Apr 20, 2:18 PM EDT | TSTM WND DMG | Sandy Springs, GA | TREE DOWN IN NORTH SANDY SPRINGS |
| Apr 20, 2:20 PM EDT | HAIL 1.75 | Roswell, GA | THE HAIL OCCURRED AT HOLCOMB BRIDGE AND 400. |
| Apr 20, 2:21 PM EDT | TSTM WND DMG | Johns Creek, GA | TREE DOWN IN JOHNS CREEK AREA. |
| Apr 20, 2:26 PM EDT | TSTM WND DMG | 1 Wnw Spalding Hills, GA | TREE DOWN ON THE ROADWAY AT SPAULDING DRIVE AND BALL CREEK WAY |
| Apr 20, 2:29 PM EDT | HAIL 1 | Roswell, GA | TREE LIMBS AND BRANCHES WERE ALSO REPORTED DOWN. |
| Apr 20, 2:30 PM EDT | HAIL 1 | 2 Sw Alpha Park, GA | |
| Apr 20, 2:38 PM EDT | TSTM WND DMG | Roswell, GA | LARGE TREE FELL ON HOUSE IN ROSWELL. |
| Apr 20, 2:40 PM EDT | HAIL 1 | Alpharetta, GA | 1 INCH HAIL WAS REPORTED ON MANSELL ROAD. |
| Apr 20, 2:49 PM EDT | HAIL 1.25 | 1 Nw Newtown, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:23 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS52 KFFC 201758
SVRFFC
GAC057-067-121-201845-
/O.NEW.KFFC.SV.W.0044.150420T1758Z-150420T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA...
NORTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 245 PM EDT
* AT 157 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARIETTA...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIETTA...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...KENNESAW...WOODSTOCK...ACWORTH...BERKELEY
LAKE...FAIR OAKS...WHITE WATER PARK...DUE WEST...MOUNT BETHEL...
KENNESAW STATE UNIVERSITY...SWEAT MOUNTAIN...SANDY PLAINS...DOBBINS
AIR RESERVE BASE AND BIRMINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL
GEORGIA.
LAT...LON 3403 8471 3421 8426 3411 8426 3410 8423
3410 8421 3406 8415 3405 8410 3403 8412
3403 8417 3399 8419 3399 8420 3400 8422
3400 8424 3396 8428 3397 8434 3393 8435
3390 8467
TIME...MOT...LOC 1757Z 253DEG 40KT 3397 8458
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
698
WWUS52 KFFC 201803
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT MON APR 20 2015
GAC057-067-121-201845-
/O.CON.KFFC.SV.W.0044.000000T0000Z-150420T1845Z/
CHEROKEE GA-FULTON GA-COBB GA-
203 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN CHEROKEE...NORTHEASTERN FULTON AND NORTHERN COBB
COUNTIES...
AT 203 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARIETTA...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIETTA...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...KENNESAW...WOODSTOCK...ACWORTH...BERKELEY LAKE...
FAIR OAKS...WHITE WATER PARK...DUE WEST...MOUNT BETHEL...KENNESAW
STATE UNIVERSITY...SWEAT MOUNTAIN...SANDY PLAINS...DOBBINS AIR
RESERVE BASE AND BIRMINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL
GEORGIA.
LAT...LON 3403 8471 3421 8426 3411 8426 3410 8423
3410 8421 3406 8415 3405 8410 3403 8412
3403 8417 3399 8419 3399 8420 3400 8422
3400 8424 3396 8428 3397 8434 3393 8435
3390 8467
TIME...MOT...LOC 1803Z 255DEG 36KT 3397 8453
HAIL...1.25IN
WIND...60MPH
$$203
WWUS52 KFFC 201806
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EDT MON APR 20 2015
GAC057-067-121-201845-
/O.CON.KFFC.SV.W.0044.000000T0000Z-150420T1845Z/
CHEROKEE GA-FULTON GA-COBB GA-
206 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN CHEROKEE...NORTHEASTERN FULTON AND NORTHEASTERN COBB
COUNTIES...
AT 206 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARIETTA...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIETTA...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...KENNESAW...WOODSTOCK...BERKELEY LAKE...FAIR
OAKS...WHITE WATER PARK...MOUNT BETHEL...KENNESAW STATE UNIVERSITY...
SWEAT MOUNTAIN...SANDY PLAINS AND BIRMINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL
GEORGIA.
LAT...LON 3404 8461 3421 8426 3411 8426 3410 8423
3410 8421 3406 8415 3405 8410 3403 8412
3403 8417 3399 8419 3399 8420 3400 8422
3400 8424 3396 8428 3397 8434 3393 8435
3392 8456
TIME...MOT...LOC 1806Z 253DEG 40KT 3398 8449
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:39 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 20, 1:39 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 139 PM EDT MON APR 20 2015 .UPDATE... ADDED TORNADO WATCH. && .PREV DISCUSSION... /ISSUED 1022 AM EDT MON APR 20 2015/ UPDATE... COLD FRONT CURRENTLY STRETCHES FROM THE CENTRAL GREAT LAKES BACK THROUGH THE MS/AL STATE LINE. A PRE-FRONTAL TROUGH IS SITUATED ACROSS NORTHERN GA. MAIN FORECAST ISSUE FOR TODAY WILL BE WHERE AND WHEN CONVECTION WILL DEVELOP. DRIER AIR HAS SETTLED OVER PORTIONS OF NORTHERN GA BEHIND THE PRE-FRONTAL TROUGH. DEEP MOISTURE STILL EXISTS OVER THE SOUTHERN CWFA. MESOANALYSIS SHOWS SB CAPES HAVE STARTED TO INCREASE MAINLY SOUTH OF INTERSTATE 20. A COUPLED JET STRUCTURE SHOULD HELP WITH STRONG UPPER DIVERGENCE AND GOOD MID LEVEL ENERGY SHOULD ALSO HELP SUPPORT ANY CONVECTION. HOWEVER...THE CLOUD COVER COULD BE A MAJOR STICKING POINT. IF THE CLOUDS CONTINUE TO THICKEN...THEN HEATING WILL SOMEWHAT INHIBITED. HOWEVER...IF THE CLOUD COVER IS THIN ENOUGH WITH MANY BREAKS...GOOD HEATING COULD OCCUR WITH MORE DESTABILIZATION. SO...WILL CONTINUE WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA...BUT SEVERE STORMS SHOULD BE MORE ISOLATED IN NATURE. HAVE ALSO ADDED SCT/ISOLD ON THE BACKSIDE OF THE FRONT. STEEP LAPSE RATES COULD HELP TRIGGER ADDITIONAL SHRA/TSRA. THE HRRR HAS BEEN SHOWING THIS...AND THINK IT IS A REASONABLE SOLUTION. PREV DISCUSSION... /ISSUED 730 AM EDT MON APR 20 2015/ PREV DISCUSSION... /ISSUED 351 AM EDT MON APR 20 2015/ SHORT TERM /TODAY THROUGH TUESDAY/... SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8AM... SEVERE WEATHER APPEARS IMMINENT FOR PORTIONS OF NW GEORGIA AS LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE ADVANCES OUT OF ALABAMA. CAPE VALUES IN THIS REGION HAVE BEEN LARGELY UNIMPRESSIVE...ESPECIALLY SURFACE BASED CAPE. HOWEVER...ELEVATED CONVECTION IS MORE READILY AVAILABLE AND CROSS SECTIONS REVEAL VORTICITY MAXIMA RESPONSIBLE FOR ENHANCED ACTIVITY IS LOW IN THE ATMOSPHERE THAN WE TYPICALLY SEE...RIGHT AROUND 700 MB IN THIS SITUATION. FOLLOWING THE EVOLUTION OF THIS VORT MAX...LOOKS LIKE THE NORTHERN TIER OF OUR COUNTIES...MAYBE A HALF A DOZEN COUNTIES OR SO WILL BE UNDER THE THREAT OF SEVERE STORMS THIS MORNING WITH STRONG WINDS THE PRIMARY CONCERN. CANNOT RULE OUT A TORNADO EITHER 0-1KM HELICITY VALUES CURRENTLY MAXING OUT AT 350 M2/S2 ON LATEST RAP RUN. ALSO LOOKING AT DOWNDRAFT CAPE AXIS...SHOULD SEE THIS HOLD TOGETHER OVER THE LOCAL AREA MEANING WINDS SHOULD HAVE NO PROBLEM MIXING TO THE SURFACE SHOULD STORMS HOLD TOGETHER. FOR THE REMAINDER OF TODAY...AFOREMENTIONED ACTIVITY SHOULD BEGIN TO WANE SLIGHTLY AS IT PROGRESSES EAST BUT ENOUGH ACTIVITY WILL REMAIN TO WARRANT CATEGORICAL TO LIKELY POPS FOR THE NORTHERN TIER. THEREAFTER...IT WILL DEPEND HOW QUICK LOW CLOUDS CLEAR OUT AND HOW MUCH RECOVERY WE CAN GET BEFORE FRONT MOVES THROUGH. OF PARTICULAR INTEREST IS STRONG SHORTWAVE MOVING IN OFF THE GULF COAST THIS AFTERNOON THAT RESULTS IN DEVELOPMENT OF A STRONG LOW LEVEL JET AND INFLUX OF DEEP MOISTURE AND INSTABILITY. WILL LIKELY SEE CAPE VALUES IN EXCESS OF 2500 J/KG SHOULD CLOUDS CLEAR FOR A LONG ENOUGH TIME FROM GAINESVILLE TO MACON AND POINTS EASTWARD ALLOWING FOR A SECONDARY SEVERE WEATHER EPISODE. STRONG WINDS WILL BE THE MAIN CONCERN ONCE AGAIN BUT SIG TO PARAMETER DOES BECOME ENHANCED AFTER 18Z WITH ISOLATED TORNADOES POSSIBLE AGAIN. FINALLY QUIETER CONDITIONS EXPECTED TONIGHT THROUGH THE REMAINDER OF THE SHORT TERM WITH NIL POPS AND COOL OVERNIGHT TEMPS. DEESE LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS MORNING. PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE... HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER. WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION WITH THIS SYSTEM AS WELL. 20 .AVIATION... 18Z UPDATE... LINE OF TSRA HAVE DEVELOPED ALONG A PRE-FRONTAL TROUGH. EXPECT THIS ACTIVITY TO LINGER FOR THE NEXT 3-4 HOURS. NOT CONFIDENT HOW FAR SOUTH THIS LINE WILL MAKE IT DUE TO THE THICKER CLOUD COVER TO THE SOUTH. CLEARING SHOULD OCCUR AFTER THE FROPA LATER TONIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 50 72 48 / 60 20 0 0 ATLANTA 75 52 72 51 / 60 10 0 0 BLAIRSVILLE 71 44 66 44 / 40 30 0 0 CARTERSVILLE 75 46 71 48 / 40 10 0 0 COLUMBUS 79 53 77 53 / 50 10 0 0 GAINESVILLE 75 50 70 49 / 60 10 0 0 MACON 78 52 76 50 / 50 20 0 0 ROME 73 46 72 47 / 30 10 0 0 PEACHTREE CITY 77 49 73 47 / 60 10 0 0 VIDALIA 84 59 77 55 / 50 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...CLAYTON...COBB...COWETA... DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...HALL...HENRY... JACKSON...MADISON...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...ROCKDALE...SOUTH FULTON...WALTON. &&
Hazardous weather outlook, Apr 20, 11:52 AM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 AM EDT MON APR 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1152 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON OVER EASTERN SECTIONS... AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. THE MAIN THREAT WILL BE GUSTY AND DAMAGING WINDS BUT ONCE AGAIN CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY. WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 20, 1:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT MON APR 20 2015
GAZ014-021-022-201800-
DAWSON GA-CHEROKEE GA-FORSYTH GA-
127 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN DAWSON...CHEROKEE AND FORSYTH COUNTIES UNTIL 200 PM EDT...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANTON...MOVING EAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS DAWSON...CHEROKEE AND FORSYTH COUNTIES THROUGH 200 PM
EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CUMMING...DAWSONVILLE...WOODSTOCK...HOLLY SPRINGS...BALL
GROUND...BUFFINGTON...FREE HOME...DOUGHERTY...LATHEMTOWN...
HOLBROOK...LEBANON...UNION HILL...WAR HILL PARK...CHESTATEE...DREW...
HICKORY FLAT...MATT...HIGHTOWER AND DUCKTOWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL
GEORGIA.
LAT...LON 3442 8398 3436 8398 3433 8395 3430 8395
3429 8393 3427 8395 3424 8395 3423 8396
3414 8426 3419 8426 3419 8433 3417 8436
3412 8437 3411 8442 3407 8447 3425 8458
3438 8429 3438 8426 3440 8426 3447 8410
TIME...MOT...LOC 1726Z 248DEG 30KT 3421 8445Special weather statement, Apr 20, 1:32 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT MON APR 20 2015
GAZ080-081-093>095-201800-
MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-HOUSTON GA-
132 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MACON...TAYLOR...CRAWFORD...PEACH AND HOUSTON COUNTIES UNTIL 200
PM EDT...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARSHALLVILLE...OR 10 MILES NORTH OF
OGLETHORPE...MOVING NORTHEAST AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS MACON...TAYLOR...CRAWFORD...PEACH AND HOUSTON COUNTIES
THROUGH 200 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...FORT VALLEY...OGLETHORPE...WARNER ROBINS...CENTERVILLE...
BYRON...MONTEZUMA...MARSHALLVILLE...GARDEN VALLEY...HICKS...
LAKEWOOD...HOUSTON LAKE...BARTLETT...KATHLEEN...MOSS OAK...SAINT
LOUIS...POWERVILLE...MEADOWDALE...NAKOMIS AND WINCHESTER.
LAT...LON 3229 8410 3245 8420 3270 8374 3269 8371
3247 8357
TIME...MOT...LOC 1731Z 242DEG 37KT 3244 8402
16Special weather statement, Apr 20, 1:40 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT MON APR 20 2015
GAZ009-016-201815-
TOWNS GA-WHITE GA-
140 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TOWNS AND WHITE COUNTIES UNTIL 215 PM EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UNICOI STATE PARK...OR 11 MILES NORTH OF
CLEVELAND...MOVING EAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS TOWNS AND WHITE COUNTIES THROUGH 215 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HELEN...UNICOI STATE PARK...WHITLEY GAP SHELTER...MOUNTAIN SCENE...
BLUE MOUNTAIN SHELTER...SMITHGALL WOODS CONSERVATION ARE...
ROBERTSTOWN...ANNA RUBY FALLS...LOW GAP SHELTER AND BATESVILLE.
LAT...LON 3488 8366 3483 8366 3482 8365 3480 8368
3479 8368 3476 8363 3473 8362 3472 8363
3465 8385 3469 8387 3472 8386 3473 8383
3478 8383 3479 8378 3485 8380 3490 8362
TIME...MOT...LOC 1740Z 252DEG 31KT 3476 8377Local storm report, Apr 20, 1:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 1 N MACEDONIA 34.27N 84.36W
04/20/2015 E0.75 INCH CHEROKEE GA PUBLIC
&&
EVENT NUMBER FFC1500229
NLISTLocal storm report, Apr 20, 1:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 2 SE CANTON 34.22N 84.47W
04/20/2015 E0.75 INCH CHEROKEE GA EMERGENCY MNGR
&&
EVENT NUMBER FFC1500230
NLISTSpecial weather statement, Apr 20, 1:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT MON APR 20 2015
GAZ080>082-094-201830-
TAYLOR GA-CRAWFORD GA-PEACH GA-BIBB GA-
158 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TAYLOR...CRAWFORD...PEACH AND BIBB COUNTIES UNTIL 230 PM EDT...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REYNOLDS...OR 7 MILES EAST OF BUTLER...
MOVING NORTHEAST AT 55 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS TAYLOR...CRAWFORD...PEACH AND BIBB COUNTIES THROUGH 230
PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORT VALLEY...BUTLER...ROBERTA...BYRON...REYNOLDS...POTTERVILLE...LEE
POPE...LIZELLA...HORNS...LAKE TOBESOFKEE...FICKLING MILL...
KNOXVILLE...POWERVILLE...NAKOMIS...SANDY POINT AND JACK BROWN
ESTATES.
LAT...LON 3262 8427 3289 8381 3267 8365 3269 8370
3265 8371 3265 8373 3263 8372 3251 8403
3252 8405 3251 8411 3246 8416
TIME...MOT...LOC 1757Z 239DEG 48KT 3260 8412
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:41 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 34 min |
| Apr 19, 9:30 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 30 min |
| Apr 20, 3:57 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 48 min |
| Apr 20, 4:44 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Apr 20, 5:10 AM EDT | Special Weather Statement | FFC | Bartow, Gordon, Murray | 35 min |
| Apr 20, 5:30 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 30 min |
| Apr 20, 5:42 AM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 33 min |
| Apr 20, 6:03 AM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Apr 20, 6:07 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| Apr 20, 6:23 AM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Apr 20, 6:26 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 20 min |
| Apr 20, 6:30 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns | 30 min |
| Apr 20, 6:40 AM EDT | Special Weather Statement | FFC | Dawson | 35 min |
| Apr 20, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | White | 19 min |
| Apr 20, 7:00 AM EDT | Special Weather Statement | FFC | Banks, Hall | 30 min |
| Apr 20, 9:55 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 20, 12:38 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, White | 37 min |
| Apr 20, 12:58 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 32 min |
| Apr 20, 1:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 45 min |
| Apr 20, 1:08 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 37 min |
| Apr 20, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 44 min |
| Apr 20, 1:27 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Apr 20, 1:32 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach | 28 min |
| Apr 20, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 42 min |
| Apr 20, 1:40 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Apr 20, 1:58 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Apr 20, 2:01 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| Apr 20, 2:07 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 38 min |
| Apr 20, 2:14 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Apr 20, 2:30 PM EDT | Special Weather Statement | FFC | Paulding | 15 min |
| Apr 20, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Apr 20, 2:44 PM EDT | Tornado Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Hall, Jackson | 46 min |
| Apr 20, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
| Apr 20, 3:09 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Apr 20, 3:18 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 42 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 22 min |
| Apr 20, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 15 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 40 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison | 47 min |
| Apr 20, 4:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 20 min |
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 35 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Apr 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 14 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oconee, Oglethorpe | 47 min |
| Apr 20, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 30 min |
| Apr 20, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.